Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
185 Doctors are Online

Had fever, pain in chest, groin, tightening of legs. What is it?

Thank you. I had a body temp of 38.9 and at the same time I had very painfully chest pains, some of the pain seemed to start just above the belly button and the chest pain was in the middle of my chest, I also had pains in my groin and tightening in my legs. The chest pain was similar to bad indigestion, this went on for two hours. At the time I was unaware I had a fever as I was in bed and more concerned about chest pains I also Felt nauseous. I have since ended up with flu but the chest pains I felt was not the same as a chest infection I am a woman of 52. Could you tell me if a high temp can cause this and was it my heart that was the pain.
Asked On : Sat, 13 Apr 2013
Answers:  1 Views:  17
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Cardiologist 's  Response
When you experience high fevers, you can also feel "rigors", some shivering associated with muscle tension, mostly upper and lower extremities. It seems that you have been diagnosed with a respiratory infection, and this can certainly be a cause of chest pain, usually pleuritic type, meaning that it gets worse with coughing and deep inspiration. Nevertheless, heart disease can also be a cause of chest pain, and in fact it can present in atypical ways in women, such as indigestion. I believe that you might need to have your chest pain looked into if it persists after your acute infection, particulalrly if you have risk factors for heart disease such as smoking, hypertension, diabetes, elevated cholesterol or strong family history of heart diease.

Hope this helps

Dr Brenes-Salazar
Mayo Clinic Rochester
Answered: Sat, 20 Apr 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor